Alert archive / New Hampshire / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 22, 2012Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Jun 22, 2012, 5:49 PM EDT for Cheshire County, New Hampshire. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 5:49 PM EDT (21:49 UTC)
Expired
Jun 22, 2012, 6:45 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA

County Cheshire County, NH

The radar

The Boston radar (KBOX), 142 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS81 KBOX 222149
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT FRI JUN 22 2012

NHZ011-222245-
CHESHIRE NH-
549 PM EDT FRI JUN 22 2012

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES SOUTHEAST OF KEENE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MARLBOROUGH...SULLIVAN...
  ROXBURY...NELSON AND HARRISVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. 

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4307 7207 4285 7207 4288 7231 4300 7234

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:05 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 3:05 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND EARLY
SATURDAY FOLLOWED BY COOLER WEATHER THIS WEEKEND BUT STILL ABOVE
NORMAL TEMPERATURES. LOW PRESSURE AND ANOTHER FRONT WILL APPROACH
BY EARLY NEXT WEEK...WHICH WILL SLOWLY MOVE ACROSS THROUGH MID
WEEK BRINGING COOLER TEMPERATURES AND AN INCREASED THREAT OF
SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 417 IN EFFECT FOR WESTERN MA AND N CT
UNTIL 9 PM. DEEP LAYER SHEAR IS RELATIVELY WEAK...LESS THAN 30
KT...AND MID LEVEL LAPSE RATES ARE MARGINAL BUT INSTABILITY IS
ROBUST WITH MLCAPES 2000 J/KG POKING INTO W NEW ENG. GIVEN
MAGNITUDE OF INSTABILITY AND INVERTED V SOUNDING
PROFILE...POTENTIAL EXISTS FOR A FEW WET MICROBURSTS WITH DAMAGING
WIND THE MAIN SEVERE WX THREAT. LARGE HAIL ALSO A THREAT AND ANY
STORMS WILL ALSO HAVE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL
GIVEN HIGH PWATS OF 1.5 TO 2". FLASH FLOODING WOULD BE A CONCERN
IF STORMS CAN TRAIN OVER A PARTICULAR AREA.

THE MAIN FOCUS THROUGH MUCH OF THE AFTERNOON WILL BE IN THE
INTERIOR THEN MAIN ACTION WILL SHIFT TO THE COASTAL PLAIN
TONIGHT INVOF OF DEEP LAYER THETA-E RIDGE ALONG AND AHEAD OF THE
COLD FRONT WHICH STALLS NEAR THE COAST. INTENSITY OF CONVECTION
SHOULD WEAKEN TONIGHT AS SFC INSTABILITY DECREASES...BUT SLIGHT
MID LEVEL COOLING AND LOW LEVEL CONVERGENCE SHOULD ALLOW
SHOWERS/SCT TSTMS TO PERSIST AS THEY MOVE EAST. A FEW STRONG TSTMS
POSSIBLE...BUT MAIN THREAT TONIGHT WILL BE HEAVY RAINFALL WITH
ISOLD FLOODING POSSIBLE ESPECIALLY IF WE HAVE TRAINING CELLS ALONG
SLOW MOVING/STALLED BOUNDARY.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
SATURDAY...
SHOWERS AND A FEW EMBEDDED TSTMS MAY LINGER INTO SAT
MORNING...ESPECIALLY ACROSS SE NEW ENG COAST NEAR FRONTAL
BOUNDARY. OTHERWISE EXPECT GRADUAL IMPROVING CONDITIONS FROM WEST
TO EAST AS DRIER MID LEVEL AIR WORKS INTO THE REGION.
HOWEVER...FAIRLY POTENT MID LEVEL SHORTWAVE AND ASSOCD COOLING
ALOFT MOVES ACROSS THE REGION IN THE AFTERNOON. THERE WILL BE
MODEST INSTABILITY DEVELOPING WITH CAPES AROUND 1000 J/KG AND
STEEPENING MID LEVEL LAPSE RATES WHICH MAY ALLOW ADDITIONAL TSTMS
TO DEVELOP. PRIMARY AREA WILL BE EAST OF CT VALLEY. DEEP LAYER
SHEAR INCREASES WITH APPROACH OF THE SHORTWAVE WITH 0-6KM SHEAR
AROUND 40 KT. THUS...POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE
TSTMS IF STORMS CAN FIRE IN THE AFTERNOON. MAX TEMPS WILL BE
COOLER BUT STILL ABOVE NORMAL WITH READINGS IN THE LOW TO MID
80S...EXPCEPT 70S HIGHER TERRAIN AND E COASTAL MA WHERE SEABREEZES
LIKELY.

SATURDAY NIGHT...
THERE IS A LOW PROB OF A LEFTOVER SHOWER/TSTM NEAR THE COAST SAT
EVENING...OTHERWISE CLEARING SKIES AS FRONT FINALLY MOVES OFFSHORE
WITH HIGH PRES BUILDING IN FROM THE WEST. COOLER AND DRIER AIRMASS
WITH MIN TEMPS IN THE 50S TO LOWER 60S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY AND SUNDAY NIGHT...

* FANTASTIC SUNDAY
* INCREASING CLOUDS AND CHANCES FOR SHOWERS INTO LATE SUNDAY NIGHT

AM MORE CONFIDENT OF A DRY AND SEASONABLE SUNDAY. WEAK RIDGING AND
SFC HIGH PRES /ANTICYCLONIC FLOW/ COUPLED WITH A MID-LVL DRY PUNCH
IN WAKE OF SATURDAYS SYSTEM SHOULD KEEP THINGS QUIET UNDER LIGHT
W/NWLY FLOW. EXPECTING PREVAILING SUBSIDENCE. ALSO ANTICIPATING A
REMNANT COOLER AIRMASS ALOFT AND WELL-MIXED LOW-LVLS RESULTING IN
MAX TEMPS INTO THE LOW 80S /PERHAPS SOME GUSTS 10 TO 15 MPH/.

FOCUS PERTAINS MORESO TO THE LATE EVNG PD AS SHRTWV ENERGY DIGGING
SEWD AROUND THE BROADER MID-UPR LVL LOW OVER THE HUDSON BAY RGN WILL
INVIGORATE SFC CYCLOGENESIS AND ATTENDANT COLD FRNT INTO THE NY
HUDSON RVR VLY. THE BEGINNING STAGES SUGGEST THE LOW-MID LVL SUB-
TROPICAL MOISTURE TRANSPORT WILL BE WEAK /LESSER ON PWATS/...SO WILL
RETRACT PRIOR THINKING OF HEAVY RAIN AND GO WITH LIGHT TO MODERATE
SHOWERS. THERE ARE HINTS OF MINOR ELEVATED INSTABILITY WITHIN AN
ENVIRONMENT OF INCREASING SHEAR. THE SFC COLD FRNT AND BETTER
FRONTOGENETICAL LIFT WILL BE W OF THE AREA. BUT DURING A NOCTURNAL
PD...NOT CONFIDENT ON THUNDERSTORMS INTO MON MORN.

WLY FLOW BECOMING S/SWLY...INCREASING CLOUDS...STAYING MILD
OVRNGT. CHC TO LIKELY POPS WARRANTED WITHIN THE LEFT EXIT RGN OF THE
JET AXIS ROUNDING THE BROADER TROF AND USHERING DECENT UPR LVL
DIFLUENCE.

MONDAY AND MONDAY NIGHT...

* SHOWERS AND THUNDERSTORMS MUCH OF THE DAY
* IMPROVING OVERNIGHT WITH GRADUAL CLEARING

SFC COLD FRNT SLIDES THRU THE RGN MAINLY DURING THE DAY. WHILE DEEP
LYR FORCING IS APPARENT...THERE ARE A FEW UNDERLYING QUESTIONS
CONCERNING AVAILABLE INSTABILITY AND SUBTROPICAL MOISTURE. THE CLOSE
PROXIMITY OF THE COLD FRNT BY MORNING WITH ATTENDANT CLOUDS MAY
LIMIT DIURNAL HEATING. THE SPEED AT WHICH THE MAIN SHRTWV ENERGY AND
CLOSED LOW DIVING SEWD INTO NEW ENGLAND MAY SHUNT THE BETTER SUB-
TROPICAL MOIST AXIS AND DYNAMICS NORTH AND OFFSHORE. THESE ARE
QUESTIONS TO BE CONSIDERED AS WE GET CLOSER IN TIME...BUT FEEL
DURING THE DAY ITS A SAFE BET FOR A BROAD AREA OF SHOWERS WITH SCTD
THUNDERSTORMS /PSBLY SEVERE/ GRADUALLY MOVING OUT OF THE FCST RGN
OVRNGT.

MID-LVL DRY PUNCH FOLLOWS TO THE REAR OF THE LIFTING COLD FRNT AND
OCCLUDING SYS INTO THE S HUDSON BAY RGN. WHILE SHOWERS LINGER FOR
THE ERN AREA TO AROUND MIDNIGHT...ANTICIPATING A GRADUAL CLEARING
INTO TUE MORN UNDER W/NWLY FLOW.

TUESDAY INTO WEDNESDAY...

* OCCLUDING LOW PRESSURE OVER THE REGION
* CHANCES FOR DAYTIME SHOWERS AND THUNDERSTORMS

A STRONG RIDGE OVER THE WRN ATLANTIC ACTS TO BLOCK THE MARITIME
FLOW. AFOREMENTIONED STRONG CLOSED LOW OCCLUDES ACROSS THE ST
LAWRENCE VLY. AS HIGH PRES AND DRIER AIR ENTRAINS TO THE REAR OF THE
OCCLUSION FROM THE CENTRAL PLAINS...THE BROAD CYCLONIC FLOW ACROSS
NEW ENGLAND COUPLED WITH DAYTIME HEATING /WELL-MIXED LOW-LVLS/ AND
MOISTURE WRAPPING THRU THE OCCLUSION WILL LEND TO DIURNALLY DRIVEN
SHOWERS...ESPECIALLY ACROSS NRN/WRN INTERIOR NEW ENGLAND.

WILL INVOKE CHC POPS MAINLY FOR THE DAYTIME PERIODS...WITH PARTLY TO
MOSTLY CLOUDY CONDITIONS. UNDER A SUBSTANTIALLY COOLER AIRMASS...
EXPECT MAX TEMPS TO NEAR SEASONABLE LVLS. OF INTERESTING NOTE...H5
TEMPS DIFFER SLGTLY AMONGST LONG-TERM FCST GUIDANCE...COOLER VALUES
INVOKE THE POSSIBILITY OF INSTABILITY AND PERHAPS A THUNDERSTORM
THREAT.

THURSDAY INTO THE WEEKEND...

* AN UNCERTAIN FORECAST PENDING THE EVOLUTION OF THE OCCLUDED LOW

DETERMINISTIC LONG-RANGE FCST GUIDANCE DIFFERS ON THE EVOLUTION OF
THE LIFTING OCCLUSION SUBSEQUENTLY FOLLOWED BY SHRTWV ENERGY AND
ATTENDANT TROF AXIS ROTATING THRU THE FCST RGN. WHILE FRI LOOKS TO
REMAIN DRY...THERE STANDS THE CHC OF ANOTHER SYNOPTIC WET WX SYS FOR
THE WEEKEND.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...
MODERATE CONFIDENCE. SCT SHOWERS/TSTMS WILL BE ACCOMPANIED BY
BRIEF MVFR/IFR CONDITIONS THROUGH THIS EVENING...OTHERWISE MAINLY
VFR. ACTIVITY WILL BE FOCUSED IN THE INTERIOR THIS AFTERNOON
SHIFTING TO THE COASTAL PLAIN LATER TONIGHT. SHOWERS AND
EMBEDDED THUNDERSTORMS MAY LINGER ON THE COASTAL PLAIN INTO
SATURDAY MORNING WITH MVFR CONDITIONS OVER THE CAPE/ISLANDS.
THERE IS A LOW PROB FOR ADDITIONAL SHOWERS/TSTMS DEVELOPING SAT
AFTERNOON WHICH COULD PRODUCE BRIEF MVFR CONDITIONS.
OTHERWISE...CLEARING SAT NIGHT WITH LOW PROB OF PATCHY LATE NIGHT
FOG.

KBOS TAF...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS
THROUGH SATURDAY...BUT A BRIEF PERIOD OF MVFR IS POSSIBLE IN ANY
SHOWERS/TSTMS WHICH DEVELOP THROUGH TONIGHT. WE HAVE A WEAK
SEABREEZE DEVELOPING AROUND 21Z BUT CONFIDENCE IS LOW.

KBDL TAF...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS THROUGH
SAT. HOWEVER...MAY TO SEE A PERIOD OR TWO OF MVFR/IFR CONDITIONS
IN ANY SHOWERS/TSTMS THAT DEVELOP THROUGH EARLY THIS EVENING.

OUTLOOK...SUNDAY THROUGH TUESDAY...

SUNDAY...HIGH CONFIDENCE.
VFR. INCREASING MID-UPR LVL CLOUDS. WLY FLOW.

SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE.
COLD FRNT WITH SHRA/TSRA...OFFSHORE BY MON EVNG. ANTICIPATING CIG
AND VSBY IMPACTS DOWN TO IFR /ESPECIALLY DURING THE DAY MONDAY WITH
PSBL STRONGER STORMS AND HEAVIER RAINS...GUSTY WINDS ALSO PSBL/.
GRADUAL IMPROVEMENT WITH LIFTING CIGS MON NGT. SLY WINDS BACKING OUT
OF THE NW WITH COLD FRNT PASSAGE.

TUESDAY INTO WEDNESDAY...MODERATE CONFIDENCE.
DAYTIME DRIVEN SHRA AND PSBL TSRA. INTERMITTENT IMPACTS AT TERMINALS
MVFR-IFR/. MUCH OF THE FCST PD...PREVAILING VFR.

&&

.MARINE...
HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS THROUGH SATURDAY NIGHT WITH A WEAK PRESSURE
GRADIENT IN PLACE. THE MAIN CONCERN FOR MARINERS WILL BE THE
POTENTIAL FOR A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND
FREQUENT LIGHTNING TONIGHT. ALSO A LOW PROBABILITY OF SCT TSTMS
DEVELOPING SAT AFTERNOON.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADV FOR MUCH OF THE PD.
SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS MON INTO MON
NGT. THE BETTER CHC FOR WINDS AND SEAS EXCEEDING SMALL CRAFT ADV
WILL BE DURING THE SUNDAY NGT INTO MON NGT TIMEFRAME WITH STRONG SLY
FLOW ALONG AND AHEAD OF THE COLD FRNT.

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY:

BOSTON - 97 SET IN 1983

PROVIDENCE - 96 SET IN 1941

HARTFORD - 95 SET IN 1921

WORCESTER - 91 SET IN 1941

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL
CLIMATE...
Hazardous weather outlook, Jun 22, 3:13 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT FRI JUN 22 2012

MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-231915-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
313 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING AWAY FROM THE COAST. THE MAIN THREAT WILL BE ISOLATED
DAMAGING WIND GUSTS AND LARGE HAIL. SOME THUNDERSTORMS MAY ALSO
PRODUCE HEAVY RAINS THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF A FEW STRONG THUNDERSTORMS DURING
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002-003-008>011-231915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
313 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS THAT MAY RESULT
IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW PROBABILITY OF A FEW STRONG THUNDERSTORMS DURING
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-231915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
313 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE MAY BE SOME STRONG THUNDERSTORMS ACROSS THE COASTAL WATERS
LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE SQUALLY
WINDS POSSIBLY UP TO GALE FORCE AS WELL AS FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AND
AFTERNOON. ANY STORM MAY PRODUCE GUSTS UP TO GALE FORCE AS WELL
AS FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 22, 4:21 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             WILLIMANTIC             41.72N  72.22W
06/22/2012  M1.00 INCH       WINDHAM            CT   AMATEUR RADIO

&&

AED
Special weather statement, Jun 22, 4:23 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT FRI JUN 22 2012

CTZ003-004-RIZ001-003-004-222130-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-TOLLAND CT-WESTERN KENT
RI-WINDHAM CT-
423 PM EDT FRI JUN 22 2012

AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL 5
MILES WEST OF SCOTLAND...OR ABOUT OVER WILLIMANTIC...MOVING EAST AT
25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SCOTLAND...CHAPLIN...ASHFORD...
  UNION...HAMPTON...EASTFORD...CANTERBURY...PLAINFIELD...BROOKLYN...
  POMFRET...WOODSTOCK...DANIELSON...STERLING...PUTNAM...KILLINGLY...
  THOMPSON...FOSTER...COVENTRY AND WEST WARWICK.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4166 7214 4201 7218 4200 7182 4167 7149
      4164 7199
Special weather statement, Jun 22, 4:26 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
426 PM EDT FRI JUN 22 2012

CTZ002-003-222130-
HARTFORD CT-TOLLAND CT-
426 PM EDT FRI JUN 22 2012

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 50
MILES PER HOUR AND SMALL HAIL OVER SOUTH WINDSOR...OR ABOUT 4 MILES
NORTH OF EAST HARTFORD...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...ENFIELD...MANCHESTER...VERNON...
  ROCKVILLE...ELLINGTON...BOLTON...SOMERS...ANDOVER...TOLLAND...
  COVENTRY...STAFFORD SPRINGS...STAFFORD AND WILLINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.

&&

LAT...LON 4181 7295 4184 7294 4195 7268 4202 7224
      4172 7226 4157 7294 4164 7294 4164 7298
      4164 7299 4180 7301
Special weather statement, Jun 22, 4:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
457 PM EDT FRI JUN 22 2012

RIZ001>004-006-222200-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WASHINGTON RI-WESTERN KENT RI-
457 PM EDT FRI JUN 22 2012

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL OVER WEST GREENWICH...OR ABOUT 13 MILES WEST OF
WARWICK...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...COVENTRY...WEST WARWICK...EAST
  GREENWICH...CRANSTON...WARWICK...JOHNSTON AND PROVIDENCE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4156 7175 4173 7178 4185 7140 4167 7140
      4168 7140 4168 7144 4166 7140 4164 7140
Special weather statement, Jun 22, 5:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT FRI JUN 22 2012

CTZ004-RIZ001>005-222200-
BRISTOL RI-EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST
PROVIDENCE RI-WESTERN KENT RI-WINDHAM CT-
506 PM EDT FRI JUN 22 2012

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 8 MILES WEST OF COVENTRY...OR ABOUT 6 MILES EAST OF
PLAINFIELD...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FOSTER...COVENTRY...SCITUATE...
  GLOCESTER...CRANSTON...SMITHFIELD...JOHNSTON...NORTH SMITHFIELD...
  NORTH PROVIDENCE...PROVIDENCE...LINCOLN AND CUMBERLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR URBAN AND SMALL
STREAM FLOODING IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4164 7180 4191 7181 4200 7147 4175 7134
Special weather statement, Jun 22, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT FRI JUN 22 2012

NHZ011-222245-
CHESHIRE NH-
549 PM EDT FRI JUN 22 2012

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 2 MILES SOUTHEAST OF KEENE...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MARLBOROUGH...SULLIVAN...
  ROXBURY...NELSON AND HARRISVILLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4307 7207 4285 7207 4288 7231 4300 7234

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:29 PM EDTSpecial Marine WarningBOX61 min
Jun 22, 6:21 PM EDTSpecial Marine WarningBOX54 min
Jun 22, 6:26 PM EDTSpecial Weather StatementBOXEssex34 min
Jun 22, 6:42 PM EDTSpecial Weather StatementBOXPlymouth63 min
Jun 22, 6:54 PM EDTSpecial Weather StatementBOXPlymouth51 min
Jun 22, 6:59 PM EDTSpecial Marine WarningBOX49 min
Jun 22, 4:23 PM EDTSpecial Weather StatementBOXKent67 min
Jun 22, 4:57 PM EDTSpecial Weather StatementBOXKent63 min
Jun 22, 5:06 PM EDTSpecial Weather StatementBOXProvidence54 min
Jun 22, 5:07 PM EDTAreal Flood AdvisoryBOXKent, Providence3 hr
Jun 22, 5:26 PM EDTFlash Flood WarningBOXBristol, Kent, Providence3 hr
Jun 22, 5:27 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Providence, Washington39 min
Jun 22, 3:14 PM EDTSpecial Weather StatementBOX61 min
Jun 22, 3:31 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region59 min
Jun 22, 4:01 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jun 22, 4:02 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region35 min
Jun 22, 4:22 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region3 hr
Jun 22, 4:26 PM EDTSpecial Weather StatementBOX64 min
Jun 22, 4:31 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region44 min
Jun 22, 4:36 PM EDTFlash Flood WarningBOXCapitol Planning Region3 hr

Nearby

Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.